Go to:
Logótipo
Comuta visibilidade da coluna esquerda
Você está em: Start > Publications > View > A new class of models for bivariate joint tails
Publication

A new class of models for bivariate joint tails

Title
A new class of models for bivariate joint tails
Type
Article in International Scientific Journal
Year
2009
Authors
Alexandra Ramos
(Author)
FEP
View Personal Page You do not have permissions to view the institutional email. Search for Participant Publications View Authenticus page Without ORCID
Anthony Ledford
(Author)
Other
The person does not belong to the institution. The person does not belong to the institution. The person does not belong to the institution. Without AUTHENTICUS Without ORCID
Journal
Vol. 71
Pages: 219-241
ISSN: 1369-7412
Publisher: Wiley Blackwell
Indexing
Scientific classification
FOS: Natural sciences > Mathematics
Other information
Authenticus ID: P-003-R48
Abstract (EN): A fundamental issue in applied multivariate extreme value analysis is modelling dependence within joint tail regions. The primary focus of this work is to extend the classical pseudopolar treatment of multivariate extremes to develop an asymptotically motivated representation of extremal dependence that also encompasses asymptotic independence. Starting with the usual mild bivariate regular variation assumptions that underpin the coefficient of tail dependence as a measure of extremal dependence, our main result is a characterization of the limiting structure of the joint survivor function in terms of an essentially arbitrary non-negative measure that must satisfy some mild constraints. We then construct parametric models from this new class and study in detail one example that accommodates asymptotic dependence, asymptotic independence and asymmetry within a straightforward parsimonious parameterization. We provide a fast simulation algorithm for this example and detail likelihood-based inference including tests for asymptotic dependence and symmetry which are useful for submodel selection. We illustrate this model by application to both simulated and real data. In contrast with the classical multivariate extreme value approach, which concentrates on the limiting distribution of normalized componentwise maxima, our framework focuses directly on the structure of the limiting joint survivor function and provides significant extensions of both the theoretical and the practical tools that are available for joint tail modelling.
Language: English
Type (Professor's evaluation): Scientific
No. of pages: 23
Documents
We could not find any documents associated to the publication.
Related Publications

Of the same authors

Regular score tests of independence in multivariate extreme values (2005)
Article in International Scientific Journal
Alexandra Ramos; Anthony Ledford
Testes de independência para valores extremos multivariados (2007)
Article in International Conference Proceedings Book
Alexandra Ramos; Anthony Ledford
Resultados extremais para processos pontuais no caso da independência assintótica (2005)
Article in International Conference Proceedings Book
Alexandra Ramos; Anthony Ledford
Modelos de dependência para caudas conjuntas assintoticamente independentes e aplicações (2004)
Article in International Conference Proceedings Book
Alexandra Ramos; Anthony Ledford

See all (10)

Recommend this page Top
Copyright 1996-2022 © Reitoria da Universidade do Porto  I Terms and Conditions  I Acessibility  I Index A-Z  I Guest Book
Page created on: 2022-08-16 20:08:16 | Reports Portal